Bipolar – Hypomania

Triple Falls-Dupont National Forest

Triple Falls-Dupont National Forest

Definition: Hypomania (literally “under mania” or “less than mania”) is a mood state characterized by persistent disinhibition and pervasive elevated (euphoric) or irritable mood but generally less severe than full mania.

This is a horrible feeling.  I haven’t felt this since I was first diagnosed.   I’ve always been hyper but this was almost out of control.  It actually was scaring me. I couldn’t stay still I had to do something all the time. When watching TV I had to be reading, searching on the computer or iPhone.  My mind was always spinning with all kinds of thoughts. 
I’ve got a project going right now creating jewelry for my Etsy shop.  I’ve been compulsive by spending too much money on supplies, buying books or magazines. I read about different designs to make.  My heart races and I feel as though I have consumed eight cups of coffee.  I breathe rapidly and my blood pressure goes up.
My mom use to get on to me saying, “Vickie sit down!” I was walking back and forth between rooms, because I couldn’t decide where I wanted to go. I do this now. I stayed up all hours making jewelry or search on Ebay for supplies. Being a perfectionist, I want to make the best earrings or necklaces with the best material.  I’ve been hearing sounds that get my attention..  I’m worn out!  Oh, let’s not forget the grocery store – I have to go all the time and I buy food I don’t eat.  I’ve been eating a lot too.  I’m calling this hyper eating.  But, I’m enjoying it that’s the problem.
I’m so glad I use digital camera’s and not film or I would be purchasing all kind of film on ebay.
Having Bipolar is confusing.  Your never know what will happen next.  Some where along the line I triggered all of this.
The following is something I read on Hypomania Episode symptoms.

“A hypomanic episode is not a disorder in itself, but rather a description of a part of a type of bipolar II disorder. Hypomanic episodes have the same symptoms as manic episodes with two important differences: (1) the mood usually isn’t severe enough to cause problems with the person working or socializing with others (e.g., they don’t have to take time off work during the episode), or to require hospitalization; and (2) there are never any psychotic features present in a hypomanic episode.

Here are the symptoms I found
  • Decreased need for sleep (e.g., feels rested after only 3 hours of sleep)
  • More talkative than usual or pressure to keep talking
  • Flight of ideas or subjective experience that thoughts are racing
  • Distractibility – yes I can switch to another idea quickly
  • Increase in goal-directed activity (either socially, at work or school, or sexually (not me, what sex!) or agitation
  • Excessive involvement in pleasurable activities that have a high potential for painful consequences (e.g., the person engages in unrestrained buying sprees, sexual indiscretions, or foolish business investments)
There’s a possibility that my episodes were brought on from a cortisone shot in my hip.  I was sick with high pressure, nausea, hot flashes and irritability.
I went to my doctor and she put me back on Bipolar medicine Depakote, Now I read the side effects and they weren’t good – depression, and damage to liver.  I have hepatitis and this is not good.  Every medication says that.  I haven’t started it yet because I’m scared to. So what do I do?
Advertisements

Too Many Blood Pressure Pills is Too Much!

I finally got all my medications today. I was so eager to take them because my BP got up to 157/97.  I grab the package and ripped it apart.  I took all 3 at the same the.  BEWARE!  Do not take all blood pressure medications at the same time after not taking them for 7 days. I felt like my heart was being ripped from my chest.  It took me forever to settle down. It actually felt like I was going into Manic Mode.  I thought I was having a stroke!

Take note.

Not Without My Prescriptions You Don’t

3am-cant-sleepI’ve always made sure that I take my Bipolar and my Blood Pressure medications.  I have a fear of what could happen. What kind of withdrawals and anxiety I would get.  Taking your medications for any reason is very important.  It can cause a setback.

On Monday,  February 10th I ordered all of my medications – Lithium, Celexa, Buspirone, Trazodone, and my 3 blood pressure medications.  Because of the weather I wanted to make sure I had them, plus I was out of  four of them.. The main one I wanted to make sure I had been my Trazodone. (Desyrel) I’ve been taking it over 30+ years at night.  Now 61, I was in my 30’s when I started taking it.

I started taking Trazodone because of my panic attacks.  After my abusive marriage I was having panic attacks at night and would wake in the middle of the night sweating and feeling like I was having a heart attack. I was having nightmares every night – usually of someone stalking me.  I grew to have insomnia every night.  I was having a hard time working and maintaining my daily life. I decided I couldn’t take it anymore and went to doctor.  There he gave me the Tradozone. 

I’ve had a fear of not been able to sleep, as well as,  dying in my sleep. Plus, I don’t want nightmares.  Not having my Trazodone this week has put me back in those times of not sleeping. I’ve been staying up till 3 or 4 am in the morning with thoughts of not going to sleep at all.  I checked the mail yesterday and still no medications.  My blood pressure is starting to rise and that’s not  a good thing. I’ve had several mini strokes and those are the ones I try to keep on hand.  Fortunately, I have a supply of Lithium and Celexa.  I have no idea what would happen if I went a week without them and I don’t want to find out.

Maintaining your Bipolar medication is very important to your well-being.

Roadblocks of Life Can Make You Stronger

Silence is Calm
Silence is Calm

It seems like every time I turn around something else is happening in my life.  Having bipolar is not fun – it takes every bit of guts to try and be strong.  My memory hasn’t been good lately and I have so much going on in my life. I actually run my own little business and it takes every concentration that I have.  Yes, I make mistakes, but we do learn from them.  Let’s see where should I start.

1) Bipolar

2) Hepatitis C

3) High Blood Pressure

4) Over the Border Diabetes’s

4) Hyperkalemia (high potassium)

5) Osteoarthritis

Plus, I’m having swelling in my legs and feet   Eight years ago, I had my bunions removed.  The doctor found cysts in my big toe joint, additionally I had osteoarthritis.  Today, it’s painful to walk on my right food.  I have to use a cane.

I broke my leg about 10 years ago – fibula, tibia and my ankle.  It’s now giving me problems.  Let’s see what else?

I committed myself to the mental hospital.  I was very depressed and lonely and started drinking every day and night.  I finally lost and tried to cut myself, but I felt an intervention so I stopped and called the doctor. I was diagnosed with Bipolar.

Yes, I’ve had a hard life and that’s not all of it.  No wonder I have bipolar, right?

I couldn’t cry before when I was drinking too much.  I was numb.  I was angry and I didn’t care.  That’s changed.

It’s okay to cry – it’s okay to feel.  That’s the way I feel.  All the stuff that has happened in my life has actually made me a stronger person.  I’ve been up and over the mountain so many times.  I just say if it’s meant to be so be it.

I cry for others when I see them so torn apart they cannot live in the existence.   I wouldn’t be here now if I hadn’t be strong.  Oh, there were times that I went out of control and hide.  Threatened to do something drastic, but every time something would intervene.  Then I decided it was my God who was looking over me.  That’s how I’ve been living my life.

I cry for me only when I don’t listen to the soft whispers in my ear. It’s the voice of My God.